Q: I am a 50-year-old female going through menopause. I had a complete hysterectomy and have been on HRT since then. I have been having dizzy spells and have had a complete checkup. I've heard that dizziness can be a part of menopause — is this true? Why is this, and what can I do to stop the dizziness?
— Deb, Michigan
Assuming no other cause is found and your dizziness is mild and tolerable, the symptom is probably not dangerous and you don't need to do much. You can consider some lifestyle changes: For example, be sure to stay well hydrated and get enough sleep — being dehydrated and not sleeping enough can worsen dizziness. Also, be careful when rising from a lying to a standing position. Another thing to consider is whether you've started taking any new medication, prescription or over-the-counter. Blood pressure medications, for example, can cause light-headedness and dizziness.
However, if your dizziness is severe, continuing, or a true room-spinning vertigo, be sure to seek further evaluation, especially if it's worsening. You shouldn't assume that such a symptom is related to menopause.